As a women, its very common to be prescribed the pill if there are any period issues. The pill is a medication however, and therefore it can have long term negative effects on a young women’s overall health and well being.
So what can you do to reset the imbalance? Plenty and I’ll show you how (and why.)
Sadly, women are not warned about this fact. On one side of the coin the pill may reduce the nuisance of problematic periods, but on the other side, it can have long reaching effects on the rest of her health, especially weight issues.
Here we’ll take a look at the ‘real’ story and what women can do about getting themselves back on track if they’re in this situation.
What happens with the pill?
The introduction of oral contraceptives in the 1960s was a major breakthrough for women, giving us more autonomy, freedom, and reproductive choice.
At the same time though, this medication ‘dulls’ or changes a woman’s natural mood fluctuations due to suppressing her natural hormones, so in essence, whilst she’s on the pill, she never gets to experience what Mother Nature has intended for us to ‘feel.’
Truth is, blocking our sense of ‘self’ via our moods, is one of the major reasons women of all ages are experiencing so much hormonal imbalance today. Anything that prevents us from being in tune with our natural moods and emotions will throw off our natural hormonal balance.
This hormonal imbalance can then show up as many other health conditions, both physical and mental, including weight problems.
So you can see, taking the pill prevents women from experience a major natural process and this will always be a bad thing for our long term health simply because we are interfering with nature.
If you, like many other women who realize this, have decided it’s time to come off the pill – whether because you’re ready to get pregnant, you’re concerned about the potential health risks of hormonal birth control, or you’re ready to try a different form of contraception, have no fear. You can stop taking the pill instantly and most women transition off it without much problem.
But if you have come off it – or have heard horror stories about hormone imbalances – you’re still going OK and you’re not doomed to a life of hormonal imbalances.
Your body wasn’t designed to be on this medication so keep this in mind. It is our ‘conditioning’ as a society that makes us scared to allow our body to exist without medication.
Here, I want to give you ways that you can use to reset your hormone balance so that you can have naturally healthy cycles. Remember, our cycles as women are very much connected to the rest of our general health. This includes our gut health, mental health, and of course our hormonal health too.
Is Post-Pill Syndrome a ‘Thing’?
Most women regain hormonal balance within three months of stopping the pill. And there’s no medical condition actually called “post-pill syndrome.” Conventional medicine actually denies that this phenomenon exists.
BUT… there is in fact a consistent set of symptoms many women report experiencing to various degrees, when they stop the pill.
Women who’ve had a bumpy ride coming off the pill have no doubt that their symptoms are real such as delayed return of fertility, acne, heavy periods, no periods at all, cramps, and more.
This gap between what science shows and what women experience is yet another instance in which women feel medically marginalised or ignored.
My mission is to hep educate women about conventional medicine’s ‘blind spots,’ which I know exist through consulting with women in my own holistic health practice. The stories I hear are consistent and actually create conditioned ‘shackles’ around the ankles of so many women.
After stopping the pill, here are some of the most common symptoms you could have. These are no reason to stay on the pill though. It means that you need to address you health at a core level.
Irregular or skipped periods. When menstrual bleeding returns, it’s erratic, or sometimes it doesn’t return at all for quite some time. This may be because periods were irregular before starting the pill or that the communication has been interrupted between the ovaries and the part of our brain that helps regulate our body.
Heavy menstrual bleeding. Especially common if you went on the pill to regulate your period or ease heavy bleeding in the first place. That’s because the pill doesn’t address the Root Causes of heavy bleeding.
Rather, it limits the growth of the uterine lining and blocks ovulation – resulting in a controlled monthly bleed that is more of a hormonal breakthrough bleed and not quite the same as a normal menstrual period.
When you go off the pill, heavy bleeding can return if you had it before, or you can experience it anew as your body establishes its own natural hormone balance.
Ovulation pain and menstrual cramps. Because ovulation is suppressed by the pill, you don’t experience ovulation pain when you’re on it. Birth control pills also suppress menstrual cramps – But after they can return with a vengeance. This is a hormonal imbalance and must be addressed at core level.
Breakouts. Oral contraceptives reduce the amount of testosterone produced by the body. Testosterone is associated with acne (this is often why teenage boys have more severe acne than teenage girls) and as your levels return to normal, zits can come along with it. Post-pill acne is especially common if you started taking birth control to ease acne symptoms in the first place.
Bloating: The progestin in some pills acts as a diuretic, so some women retain fluid after coming off the pill. This resolves over time as you re-establish natural hormone balance, but can initially make you feel puffier, fatter, and can show up weight gain.
Mood Swings: While the pill itself can initially cause more than usual moodiness, so can going off of it as your body moves away from a carefully controlled daily dose of hormones from the pill, to your own ebbs and flows. This is particularly the case if you had PMS before going on the pill, but can occur regardless.
Also, keep in mind that if you’ve been on the pill for years, you’ve changed in those years – and our hormones are very different in our teens, 20s, 30s, and 40s.
Nutrient Deficiency: Nutritional deficiencies can cause heaps of symptoms – including hormonal imbalances.
They are also a problem for women who come off the pill hoping to get pregnant right away because low nutrient status has been associated with fertility problems, and low nutrients in the mother can also mean low nutrients in baby.
The pill has been associated with robbing a number of nutrients including B vitamins and magnesium. A recent study also found that vitamin D levels drop soon after stopping the pill.
The pill covers up what’s really going on with your health